Alert archive / Pennsylvania / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

July 7, 2014Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 7, 2014, 5:01 PM EDT for Monroe County, Pennsylvania. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2014, 5:01 PM EDT (21:01 UTC)
Expired
Jul 7, 2014, 6:30 PM EDT
In force
89 min
Issued by
NWS Philadelphia/Mount Holly

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 124 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WWUS81 KPHI 072101
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
501 PM EDT MON JUL 7 2014

PAZ055-072230-
MONROE PA-
501 PM EDT MON JUL 7 2014

...A STRONG THUNDERSTORM LIKELY TO AFFECT NORTHERN MONROE COUNTY...

AT 458 PM EDT...A STRONG THUNDERSTORM WAS NEAR LYNWOOD...MOVING EAST
AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EVEN IF THE 
CORE OF THE HEAVIEST RAIN REMAINS NORTH OF THE COUNTY, THE GUST 
FRONT FROM THIS THUNDERSTORM SHOULD STILL ENTER THE NORTHERN PART
OF THE COUNTY. 

THIS STORM WILL BE NEAR ARROWHEAD LAKE AROUND 530 PM...GOULSBORO
STATE PARK AROUND 540 PM...TOBYHANNA AROUND 550 PM AND SKYTOP AROUND
600 PM.

LAT...LON 4124 7512 4116 7515 4114 7508 4112 7505
      4114 7561 4115 7561 4123 7554 4123 7552
      4124 7551 4124 7545 4126 7513

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 7, 4:05 PM EDT, 56 minutes earlier.

Area forecast discussion, Jul 7, 4:05 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT MON JUL 7 2014

.SYNOPSIS...
HIGH PRESSURE STRETCHED FROM THE CENTRAL ATLANTIC TO THE GULF OF
MEXICO WILL DOMINATE OUR WEATHER THROUGH TUESDAY. A WEAK TROUGH
WILL BE EVIDENT IN CENTRAL PENNSYLVANIA THIS EVENING AND WASH OUT
OVERNIGHT. A COLD FRONT ARRIVES IN OUR REGION WEDNESDAY. IT SETTLES
SLOWLY TO SOUTHEAST DELAWARE THURSDAY AND TO THE VIRGINIA CAPES
FRIDAY WHILE HIGH PRESSURE MOVES TO NEW YORK STATE. THAT HIGH MERGES
WITH THE CENTRAL ATLANTIC HIGH NEXT WEEKEND AWAITING THE ARRIVAL
OF OUR NEXT COLD FRONT LATE SUNDAY OR MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A LINE OF SHOWERS AND THUNDERSTORMS HAVE BEGUN TO FORM TO OUR NORTH
AND WEST FROM THE OHIO RIVER VALLEY THROUGH PENNSYLVANIA AND CENTRAL
NEW YORK. THIS IS ASSOCIATED WITH A SHORT WAVE/VORTICITY IMPULSE
INTERACTING WITH A FRONTAL BOUNDARY APPROACHING OUR AREA FROM THE
WEST. THE FRONT SHOULD BE MOVING ACROSS OUR AREA LATER THIS EVENING
INTO THE OVERNIGHT HOURS, BEFORE IT BEGINS TO WASH OUT ACROSS THE
AREA. THE VORTICITY IMPULSE WEAKENS SOME AS WELL AS IT APPROACHES,
ALTHOUGH THE STRONGEST PORTION OF THE IMPULSE SLIDES TO OUR NORTH.
WITH THE BEST VERTICAL MOISTURE SLIDING NORTH OF OUR AREA AS WELL,
MOST GUIDANCE DISSIPATES THE MAJORITY OF THE SHOWERS AND
THUNDERSTORMS BEFORE THEY REACH OUR AREA. THERE STILL REMAINS A
CHANCE OF SCATTERED SHOWERS/THUNDERSTORMS MAKING THEIR WAY ACROSS
OUR AREA FROM JUST BEFORE SUNSET, TO A COUPLE OF HOURS AFTER. ANY
SHOWERS AND/OR THUNDERSTORMS THAT DO MAKE IT ACROSS THE AREA SHOULD
END BEFORE MIDNIGHT.

A BLEND OF MAV/MET/MOSGUIDE WAS TAKEN FOR OVERNIGHT LOWS, WITH A
SLIGHTLY HIGHER USE OF MAV, WHICH KEEPS EVERYONE SEVERAL DEGREES
ABOVE NORMAL.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
TUESDAY WILL BE ANOTHER SIMILAR DAY TO TODAY/MONDAY, AS A COLD FRONT
WILL BE APPROACHING THE AREA FROM THE WEST, WHILE A
PRE-FRONTAL/LEE-SIDE TROUGH SETS UP ACROSS OUR WESTERN AREAS DURING
THE DAY. WE EXPECT TUESDAY TO BE A DEGREE OR TWO WARMER THAN TODAY
AS THICKNESSES RISE SLIGHTLY AND 925 MB TEMPS INCREASE SLIGHTLY AS
WELL. EVEN THOUGH IT WILL BE A WARM DAY WITH HIGHS IN THE LOW-MID
90S ONCE AGAIN ACROSS MUCH OF THE AREA, DEWPOINTS STILL ARE NOT
EXPECTED TO RISE MORE THAN THE MID-UPPER 60S, WHICH KEEPS HEAT INDEX
VALUES FROM REACHING CRITICAL LEVELS NEEDED FOR AN ADVISORY.
NEVERTHELESS, IT WILL BE QUITE WARM, SO IT WILL STILL BE ADVISABLE
TO TAKE PRECAUTIONS WITH OUTDOOR ACTIVITIES.

IN REGARDS TO SHOWERS/THUNDERSTORMS, THERE WILL ONCE AGAIN BE A FAIR
AMOUNT OF INSTABILITY DURING THE DAY, BUT WITH THE MAIN SHORT
WAVE/VORTICITY IMPULSE WELL TO OUR WEST DURING THE DAY AND THE FRONT
ACROSS CENTRAL PENNSYLVANIA, IT WILL BE HARD TO GET MUCH TO DEVELOP
ACROSS THE AREA FOR MUCH OF THE DAY. WE MAY GET SOME SHOWER/STORMS
DEVELOPING LATE IN THE AFTERNOON AS THE PRE-FRONTAL TROUGH BEGINS TO
INTERACT WITH SOME VORTICITY ADVECTION, SO WE WILL HAVE INCREASING
CHANCES DURING THE AFTERNOON, ESPECIALLY ACROSS OUR WESTERN HALF.
SHEAR VALUES DO INCREASE, AND WITH AN INCREASING LOW LEVEL JET,
SOME GUSTY WINDS COULD BE POSSIBLE. LOOKING AT THE CAPE ALOFT, THERE
IS A FAIR AMOUNT OF CAPE IN THE HAIL GROWTH REGION, SO EVEN SOME
SMALL HAIL IS POSSIBLE AS WELL. HOWEVER, THE BEST CHANCES FOR
STRONGER STORMS WILL BE DURING THE EVENING, WHICH IS DISCUSSED BELOW.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
500MB: THE GREAT LAKES TROUGH WILL AMPLIFY WEDNESDAY THEN LIFT
NORTHEASTWARD TO NORTHEAST CANADA BY FRIDAY NIGHT. HEIGHTS RISE A
LITTLE NEXT WEEKEND IN THE WAKE OF THE DEPARTED TROUGH AND IN
ADVANCE OF WHAT MIGHT BECOME A SUBSTANTIAL SOUTH CENTRAL CANADA
UPPER MIDWEST TROUGH NEXT SUNDAY AND MONDAY.

TEMPERATURES: THE FIRST DAYS OF THE MONTH WERE AVERAGING GENERALLY 1
TO 2 DEGREES ABOVE NORMAL EXCEPT NORMAL AT ATLANTIC CITY. THESE
POSITIVE DEPARTURES SHOULD REMAIN ABOUT THE SAME OVER THE NEXT WEEK
OR SO. CALENDAR DAY AVERAGES FOR THIS FORECAST PERIOD WILL BE
ABOUT 5 DEGREES ABOVE NORMAL WEDNESDAY AND NEAR NORMAL THURSDAY-
SATURDAY BEFORE PROBABLY BECOMING WARMER THAN NORMAL NEXT SUNDAY
AND MONDAY.

FORECAST BASIS: UNLESS OTHERWISE NOTED THE LONG TERM PERIOD OF THIS
FORECAST IS GENERALLY BASED ON A 50 50 BLEND OF THE 12Z/7 NAM/GFS
MOS FOR THE PERIOD TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE 12Z/7
GFS MOS THURSDAY AND THURSDAY NIGHT AND THEN THEREAFTER (FRIDAY
ONWARD) THE 1522Z/7 WPC GRIDDED GUIDANCE WHICH AT TIMES IS BLENDED
50 50 WITH THE 12Z/7 MEXMOS. ALL THIS IS EVENTUALLY CHECKED
AGAINST THE 12Z/7 ECMWF TO SEE IF WE'RE IN THE BALLPARK WITH ECMWF
CYCLICALLY PERSISTENT 18Z 2METER TEMPERATURES. THE PRECIPITATION
PROBABILITY GUIDANCE IS CHECKED AGAINST THE 09Z/7 SREF POPS FOR
.01 IN 3 HRS THROUGH 0Z FRIDAY AND THEREAFTER THE 12Z/7 GEFS 6HR
POPS FOR 0.05 .

TUESDAY NIGHT...TSTMS IN PROGRESS IN E PA WITH EMBEDDED SVR PER SWODY2
DEPICTION WITH OUTFLOWS CROSSING THE DELAWARE RIVER PROBABLY IN
THE 00Z-02Z TIME FRAME. 38KI SWI -2 TT 49 DECENT MLCAPE OF NEAR
1000J AND 30-38 KT 0-6KM BULK SHEAR SIZABLE 0-3KM SHEAR VCNTY KMPO
NORTHWARD. CONVECTION SHOULD WIND DOWN AFTER MIDNIGHT AND IF YOU
BELIEVE THE ECMWF CONVECTIVE SCHEME WILL BE NON EXISTENT AFTER
00Z. I DONT AND THINK THAT STRONG CONVECTION UPSTREAM WILL MAKE TO
THE DELAWARE RIVER SIMPLY BORNE BY ITS OWN OUTFLOWS IN A HOT
AIRMASS. THE COLD FRONT ALOFT THAT I THINK IS THE PRIMARY SQLN DRIVER
IS WEAK AND NOT NOTICEABLE AT THE SFC. PWAT 2 INCHES.  IF CONVECTION
SURVIVES INTO THE I95 CORRIDOR...THEN WE'LL HAVE POOR DRAINAGE
FLOODING DURING THE EVENING. PRIOR TO THE TSTMS IT WILL BE HOT IN
THE EVENING WITH PROBABLE CONVECTIVE ANVILS FROM UPSTREAM HOLDING
IN THE DAYS HEAT AND NAM 2M TEMP OF AROUND 90F AT 00Z WED IN UNDISTURBED
SW GRADIENT FLOW LOOKS ACCURATE TO WITHIN 2F. THE OVERALL NIGHTS
LOW TEMP WILL IN PART BE CONVECTIVE COOLING RELATED. OTRW AM EXPECTING
WARMER THAN GUIDANCE AND USED THE 12Z/7 NAM 2M LOW TEMP TO MODIFY
THAT GUIDANCE WARMER. ALSO...WARMER WETTER GFS MOS DEWPOINTS USED
(NO MIXING EXPECTED).

WEDNESDAY...COLD FRONT BECOMES MORE EVIDENT IN OUR AREA DURING MIDDAY
WITH MIXING. WINDS GENERALLY SW GUST 15 MPH IN THE AFTN. ML CAPE
1000+J SNJ AND THE DELMARVA WITH 39KI -4SWI AND 51 TT ALONG WITH
30-40KT 0-6KM BULK SHEAR. LOOKS TO BE AN EARLY SHOW POTENTIALLY FOR
TALBOT-CAROLINE COUNTIES MD THROUGH THE S 1/2 DELAWARE AND MAYBE FAR
SE NJ. 3RD DAY OF WHAT I THINK WILL BE OUR SECOND HEAT WAVE (572
THICKNESS). ECMWF ADVERTISES 85 2M TEMP AT 18Z AND HAVE OPTED FOR
A WARMER SCENARIO AND 90F. NO GUARANTEE BUT I THINK MOS RUNS TOO
CONSERVATIVE IN WESTERLY FLOW...ESPECIALLY WESTERLY FLOW THATS ALREADY
BEEN BAKED. SO FOR NOW...A 3 DAY HEAT WAVE IS STILL IN THE CARDS FOR
I95 WITH GUIDANCE TEMPS RAISED FROM PHL SW TO E MD.

ELSEWHERE THERE IS A SMALL CHANCE OF A SHOWER OR TSTM LATE IN THE DAY
BUT FOR NOW STAYED WITH CONSERVATIVE APPROACH.

WEDNESDAY NIGHT...ANY REMNANT CONVECTION SHOVES OFFSHORE AND OR
DIMINISHES EARLY. PATCHY FOG POSSIBLE LATE?

THURSDAY AND FRIDAY...P/C AND SEASONABLY WARM. UPPER PART OF THE
GUIDANCE MAX TEMPS OR EVEN RAISED SINCE 850MB TEMPS REMAIN NEAR
13-14C. CANT RULE OUT AN AFTERNOON OR EVENING SHOWER OR TSTM IN
LEFTOVER TROUGH ALOFT THAT IS LEFT BEHIND AFTER THE PRIMARY GREAT
LAKES TROUGH DEPARTS NEWD FOR LABRADOR.

FRIDAY NIGHT...FOG/STRATUS POSSIBLE LATE?

SATURDAY...BECOMING P/S...CHANCE OF A SHOWER OR TSTM LATE DAY OR AT
NIGHT? WAA.

SUNDAY AND MONDAY...P/S AND HUMID. MODELED CHANCE STRONG TSTMS WITH
HEAVY POOR DRAINAGE FLOODING RAIN POSSIBLE LATE DAY OR NIGHT...POSSIBLY
MORE SO PHL S AND W WHERE KI 38 SWI -3 AND TT 51 AND PWAT NEAR 1.75
INCHES. TIMING OF THE TRIGGERING COLD FRONT AND POSSIBLE
PREFRONTAL TROUGH ARE IN QUESTION.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MOSTLY VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. THE MAIN
EXCEPTION IS THE POSSIBILITY OF SOME LIGHT FOG FOR A FEW TAF SITES
OVERNIGHT WHICH WE KEEP A TEMPO GROUP OVERNIGHT FOR THESE SITES;
RDG/ABE/TTN/MIV. WE EXPECT THE MAJORITY OF THE SHOWER/THUNDERSTORM
ACTIVITY TO REMAIN TO OUR NORTH AND WEST THROUGH THIS EVENING,
ALTHOUGH IT IS POSSIBLE IT COULD TRICKLE DOWN ACROSS OUR AREA,
ESPECIALLY OUR NORTHWEST TAFS. WE HAVE INCLUDED A -SHRA GROUP FOR
RDG/ABE, BUT HAVE KEPT IT OUT FOR EVERYWHERE ELSE FOR NOW.

WE GO THROUGH THE SAME THING ON TUESDAY AS WE EXPECT THE EARLY PART
OF THE DAY TO BE DRY, ALTHOUGH WE HAVE A BETTER PROBABILITY OF
SHOWERS/THUNDERSTORMS BY TUESDAY EVENING. ANY THUNDERSTORMS CHANCES
WERE LEFT OUT AS THEY ARE BEYOND THE TAF TIME PERIOD FOR THE
MAJORITY OF THE TAF SITES, AND AT THE VERY END OF THE PHL TAF TIME
PERIOD.

WINDS LATE THIS AFTERNOON WILL CONTINUE TO BE GUSTY, BEFORE GUSTS
DROP OFF AFTER SUNSET. WINDS MAY BECOME LIGHT AND VARIABLE A
SEVERAL SITES, BEFORE INCREASING ONCE AGAIN AFTER SUNRISE TUESDAY.
IN FACT, WINDS WILL GUST ONCE AGAIN AROUND 20 KNOTS FOR MOST SITES
AGAIN TUESDAY.

OUTLOOK...
TUESDAY NIGHT...VFR SCT-BKN AOA 5000 FT BUT AT LEAST SCATTERED
TSRA ALONG AND WEST OF THE DELAWARE RIVER VALLEY INCLUDING KABE,
KRDG, KPHL, KPNE, KTTN, AND KILG. UNDER ANY TSRA THAT BRIEF IFR
CONDITIONS WILL BE POSSIBLE ALONG WITH WESTERLY GUSTS 35-40KT.
THERE IS SOME DOUBT AS TO HOW FAR EAST THE THUNDERSTORMS WILL
MOVE...POSSIBLY SUPPRESSING AND DRYING OUT AFTER MIDNIGHT.

WEDNESDAY...VFR SCT-BKN AOA 5000 FT WITH A SW WIND GUST NEAR 15 KT
DURING THE AFTERNOON. MVFR AND IFR CONDITIONS POSSIBLE UNDER ANY
STORMS THAT DEVELOP. THE THREAT FOR STORMS WILL BE FURTHER SOUTHEAST
THAN THAT OF TUESDAY EVENING, THIS TIME FAVORING KMIV AND KACY.

THURSDAY AND FRIDAY...GENERALLY VFR, A SMALL RISK OF TSRA EACH
DAY, WITH MVFR CONDITIONS POSSIBLE WITH ANY STORMS THAT DEVELOP.
ALSO A SMALL CHANCE OF MVFR BR TO DEVELOP FRIDAY NIGHT AS THE FLOW
SHIFTS TO AN ON SHORE FLOW.

SATURDAY...SOME UNCERTAINTY REGARDING WHETHER VFR OR MVFR SCT-BKN.
MVFR BR POSSIBLE EARLY.

&&

.MARINE...
THE SMALL CRAFT ADVISORY REMAINS IN PLACE ACROSS THE COASTAL WATERS
AS WINDS ARE LIKELY GUSTING AROUND 25 KNOTS. SEAS ARE ONLY AROUND
3-4 FEET, BUT MAY INCREASE TO 4-5 FEET LATER THIS EVENING INTO THE
EARLY PART OF THE OVERNIGHT. WE WILL KEEP THE 2 AM END TIME OF THE
ADVISORY AND SEE HOW SEAS REACT THROUGH THE EVENING. WE EXPECT A
PERIOD WHEN SEAS AND WINDS WILL BELOW ADVISORY LEVELS EARLY TUESDAY
MORNING INTO THE AFTERNOON HOURS, BEFORE THEY INCREASE AGAIN. SO WE
HAVE DECIDED NOT TO EXTEND THE ADVISORY FOR NOW, ALTHOUGH WE
ANTICIPATE THE NEED FOR ANOTHER BY LATE TUESDAY AFTERNOON.

OUTLOOK...
TUESDAY NIGHT...A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AS
WINDS COULD GUST ABOVE 25KT, AND SEAS NEAR 5 TO 6 FT WILL BE
POSSIBLE. ALSO GUSTY WINDS COULD BE POSSIBLE WITH ANY THUNDERSTORMS
THAT REACH THE COASTAL WATERS...ESPECIALLY TOWARD MIDNIGHT.

WEDNESDAY...WINDS SHOULD GENERALLY BE NEAR OR BELOW SMALL CRAFT
ADVISORY CRITERIA. ATLANTIC COASTAL WATERS SEAS MAY BE NEAR 5
FEET DURING THE MORNING.

THERE IS A RISK FOR STRONG GUSTY WINDS WITH ANY STORMS THAT DEVELOP
WEDNESDAY AFTERNOON OR NIGHT FROM THE S NJ COAST SOUTHWARD THROUGH
THE DE WATERS.

THURSDAY THROUGH SATURDAY...WINDS AND SEAS BELOW SMALL CRAFT ADVISORY
CRITERIA. ONLY A SMALL RISK EACH DAY OF A THUNDERSTORM AND IF OCCURS...JUST
A VERY SHORT TIME. ODDS FAVOR DRY THROUGHOUT THIS 3 DAY PERIOD. A LITTLE
FOG MAY FORM FRIDAY NIGHT OR SATURDAY MORNING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ450>455.

&&

SYNOPSIS...DRAG  405
NEAR TERM...ROBERTSON 405
SHORT TERM...ROBERTSON 405
LONG TERM...DRAG 405
AVIATION...DRAG/ROBERTSON 405
MARINE...DRAG/ROBERTSON 405
Hazardous weather outlook, Jul 7, 4:30 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT MON JUL 7 2014

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-082030-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
430 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SMALL CHANCE OF A STRONG THUNDERSTORM WITH GUSTY WEST
WINDS TO 45 MPH TONIGHT ALONG AND NORTH OF INTERSTATE 78.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX VALUES TUESDAY AFTERNOON WILL RANGE FROM THE MID TO UPPER
90S ALONG THE INTERSTATE 95 CORRIDOR TO NEAR 100 ON THE SOUTHERN
DELMARVA. ON WEDNESDAY, HEAT INDEX VALUES IN THE MID TO UPPER 90S
WILL BE POSSIBLE FOR SOUTHERN DELMARVA AND SOUTHEASTERN NEW
JERSEY.

SCATTERED THUNDERSTORMS VERY LATE TUESDAY AFTERNOON OR MORE LIKELY
TUESDAY NIGHT IN EASTERN PENNSYLVANIA...MARYLANDS EASTERN SHORE
AND WESTERN NEW JERSEY COULD BE SEVERE. THE PRIMARY HAZARD IS
EXPECTED TO BE STRONG WINDS. MARGINALLY SEVERE HAIL, AND BRIEF
HEAVY RAIN LEADING TO FLOODING IN POOR DRAINAGE AREAS IS ALSO
POSSIBLE. THE HIGHEST THREAT FOR SEVERE STORMS IS ALONG AND NORTHWEST
OF THE INTERSTATE 95 CORRIDOR.

SOME THUNDERSTORMS ON WEDNESDAY COULD BE SEVERE WITH STRONG WINDS
AND HAIL OVER THE DELMARVA AND SOUTHEAST NEW JERSEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-082030-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
430 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF A STRONG THUNDERSTORM TUESDAY NIGHT.

THERE IS A LESSER CHANCE OF A STRONG THUNDERSTORM WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-082030-
DELAWARE BEACHES-
430 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX VALUES BOTH TUESDAY AND WEDNESDAY AFTERNOONS WILL RANGE
BETWEEN 95 AND 100.

THERE IS A CHANCE OF A STRONG THUNDERSTORM TUESDAY NIGHT AND AGAIN
WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-082030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
430 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANY THUNDERSTORMS TUESDAY NIGHT OR WEDNESDAY AFTERNOON COULD PRODUCE
STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 5:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
501 PM EDT MON JUL 7 2014

PAZ055-072230-
MONROE PA-
501 PM EDT MON JUL 7 2014

...A STRONG THUNDERSTORM LIKELY TO AFFECT NORTHERN MONROE COUNTY...

AT 458 PM EDT...A STRONG THUNDERSTORM WAS NEAR LYNWOOD...MOVING EAST
AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EVEN IF THE
CORE OF THE HEAVIEST RAIN REMAINS NORTH OF THE COUNTY, THE GUST
FRONT FROM THIS THUNDERSTORM SHOULD STILL ENTER THE NORTHERN PART
OF THE COUNTY.

THIS STORM WILL BE NEAR ARROWHEAD LAKE AROUND 530 PM...GOULSBORO
STATE PARK AROUND 540 PM...TOBYHANNA AROUND 550 PM AND SKYTOP AROUND
600 PM.

LAT...LON 4124 7512 4116 7515 4114 7508 4112 7505
      4114 7561 4115 7561 4123 7554 4123 7552
      4124 7551 4124 7545 4126 7513

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:59 PM EDTSevere Thunderstorm WarningPHISussex35 min

Nearby

Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.